Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 23, 2014, 10:52:09 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643226
  • Total Topics: 48940
  • Online Today: 219
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Withania Samniferum – Ashwaganda- COUNTERACTS EFAVIRENZ???  (Read 1445 times)

0 Members and 1 Guest are viewing this topic.

Offline avi

  • Member
  • Posts: 7
Withania Samniferum – Ashwaganda- COUNTERACTS EFAVIRENZ???
« on: November 28, 2007, 11:51:20 AM »
HEY  2 specialist  ;)

1]I WAS DIAGNOSED HIV+ ON 6-07.

2]I am on TRUVADA+ EFAVIRENZ 4 the last 4 months.

3]V.L ,undetectable &  Cd4=540  = 20%

4]I have been reading some news about boosting up CD4 with this Indian Ginsang & bought it but its  wearying me immediately upon taking.

5] is there any danger like with HYPERICUM perforatum \ST JOHN`S WORT,that counter interacts  when Combined with Efavirenz\stocrin ?

should i address this question 2 another section?

THANKS SO MUCH   ::)

AVI

 
 
 

Online Miss Philicia

  • Member
  • Posts: 24,213
  • celebrity poster, faker & poser
Re: Withania Samniferum – Ashwaganda- COUNTERACTS EFAVIRENZ???
« Reply #1 on: November 28, 2007, 12:00:59 PM »
Is there a reason you're not asking your doctor this question?  With any vitamin/supplement intake when you're already on HAART you should always run these things by your doctor, as many such substances cause issues... which you even mention in the thread in regards to St. John's Wort.
"I’ve slept with enough men to know that I’m not gay"

Offline avi

  • Member
  • Posts: 7
Re: Withania Samniferum – Ashwaganda- COUNTERACTS EFAVIRENZ???
« Reply #2 on: November 28, 2007, 04:53:10 PM »
1]because of my doc being unaware of this herb'& his speciality 
is cross -resistance

2]cause he disapprove of  any herb intake

3]any doc who's familiar with side effects
?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Withania Samniferum – Ashwaganda- COUNTERACTS EFAVIRENZ???
« Reply #3 on: November 29, 2007, 06:19:24 AM »
It is very likely that St John's Wort increases the rate of efavirenz processing in the liver.

Therefore taking St John's Wort  with efavirenz may well reduce the concentration of efavirenz in the body, possibly to useless levels.  This will lead to resistance and viral rebound, therefore increased CD4 cell loss.

There has been no formal study of this interaction. This is a position based on St John's Wort  known effects on other medicines processed by the liver in the same way as efavirenz.

Recommendation is: do not take St John's Wort with efavirenz.

A summary of medicines that don't go well with St John's Wort is here

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.